Results 1 to 4 of 4

Thread: School pressure to medicate child...

  1. #1
    trek is offline INCIIDer - A Community Creator
    Join Date
    Sep 2006
    Posts
    2,058

    Default School pressure to medicate child...

    I know and they know they cannot tell me to medicate Grant. They have been hinted at it since he was 6 years old. We finally started medicating Grant this past summer for ADHD and anger/rage. The Risperdal seems to lessen his anger and rages so he is still on it. But we have tried 2 ADHD medications and had to stop them for different reasons. Medidate(sp) CD made Grant too "zombie like" according to his teachers. Adderall even at low dose caused to many side effects at home-dilatated pupils, severe stomach issues, mania, physical violance, and increased drooling.

    The teachers all week have sent notes home mentioning how poorly Grant is now functioning in the school setting. They must be telling him things because he is asking to go back on medicaiton so he can learn. I do plan to try soemthing else, but wanted to give Grant a few days of school next week since this past week was the week after fall break.

    Grant has tic/Tourette syndrome which does limit the type of ADHD medication he can try.

    Thanks for letting me vent yet again

  2. #2
    Julie L is offline INCIIDer - A Community Creator
    Join Date
    Jan 2006
    Posts
    2,215

    Default Wendy, have the drs. mentioned Catapres? (m) ...

    Quote Originally Posted by trek View Post
    I know and they know they cannot tell me to medicate Grant. They have been hinted at it since he was 6 years old. We finally started medicating Grant this past summer for ADHD and anger/rage. The Risperdal seems to lessen his anger and rages so he is still on it. But we have tried 2 ADHD medications and had to stop them for different reasons. Medidate(sp) CD made Grant too "zombie like" according to his teachers. Adderall even at low dose caused to many side effects at home-dilatated pupils, severe stomach issues, mania, physical violance, and increased drooling.

    The teachers all week have sent notes home mentioning how poorly Grant is now functioning in the school setting. They must be telling him things because he is asking to go back on medicaiton so he can learn. I do plan to try soemthing else, but wanted to give Grant a few days of school next week since this past week was the week after fall break.

    Grant has tic/Tourette syndrome which does limit the type of ADHD medication he can try.

    Thanks for letting me vent yet again
    Jordan (9.5) has tic/tourette's and ADHD. For 2 years, he has been on medication called Clonidine (brand name is Catapres), and he has done really well on it. It's 1st line use is actually for high blood pressure, but it is also used to treat tics/tourette's and ADHD. It is one of the few medications (that I know of) that is recommend for kids with tics. His tics are essentially non-existant, and it has really helped him calm down and focus in school. I'm thrilled that it's already the end of October, and I haven't gotten a single call from the teacher this year!

    The literature all says that the biggest side effect is fatigue. In our experience, the fatigue was the worst when we first started, or when we increased the dose (to keep up with his growth). It probably took a week for him to get used to the medication, and once he got used to it, he wasn't really tired anymore. We give him a couple of small doses during the day (as opposed to one big dose) to minimize the fatigue.

    Anyway, Grant sounds somewhat similar to Jordan, so I just thought I'd throw it out there in case you want to do some reading on it or ask your Dr.

    Good luck,
    Julie

  3. #3
    trek is offline INCIIDer - A Community Creator
    Join Date
    Sep 2006
    Posts
    2,058

    Default

    Thanks. I am so glad things are going well for Jordan. That is wonderful I will see if Clonidine can be taken with Risperdal.

    Thanks

  4. #4
    Join Date
    May 2006
    Posts
    311

    Default It can...

    my son used to take both. He's not on risperdal anymore, but we love clonidine.

    Kathie

    Quote Originally Posted by trek View Post
    Thanks. I am so glad things are going well for Jordan. That is wonderful I will see if Clonidine can be taken with Risperdal.

    Thanks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •